Alert archive / Kansas / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 4, 2009, 2:27 AM CST for 18 counties in Kansas. It took effect at Mar 4, 2009, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 2:27 AM CST (08:27 UTC)
- In effect from
- Mar 4, 2009, 11:00 AM CST
- Expired
- Mar 4, 2009, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3030 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 040827 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 227 AM CST WED MAR 4 2009 ...CRITICAL WILDFIRE CONDITIONS ARE EXPECTED TODAY AND THURSDAY... .A WARM FRONT WILL MOVE INTO WESTERN KANSAS THIS AFTERNOON BRINGING SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. RELATIVE HUMIDITIES WILL LOWER TO LESS THAN 15 PERCENT DURING THE AFTERNOON. ON THURSDAY AFTERNOON THE WARM AND DRY AIRMASS ALONG WITH THE STRONG WINDS WILL OVERSPREAD ALL OF SOUTHWEST AND SOUTH CENTRAL KANSAS. KSZ043-061>063-074>077-084>087-041800- /O.UPG.KDDC.FW.A.0005.090304T1700Z-090305T0100Z/ /O.NEW.KDDC.FW.W.0006.090304T1700Z-090305T0100Z/ /O.CON.KDDC.FW.A.0006.090305T1800Z-090306T0100Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- STEVENS-SEWARD-MEADE- 227 AM CST WED MAR 4 2009 /127 AM MST WED MAR 4 2009/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...43...61...62...63...74...75...76...77...84...85...86 ...87. THIS AFTERNOON AND THURSDAY AFTERNOON WILL SEE WINDS FROM THE SOUTH TO SOUTHWEST AT 20 TO 30 MPH WITH HIGHER GUSTS. RELATIVE HUMIDITIES WILL DROP TO LESS THAN 15 PERCENT RESULTING IN A CRITICAL FIRE INDEX. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ044-041800- /O.NEW.KDDC.FW.W.0006.090304T1700Z-090305T0100Z/ /O.CON.KDDC.FW.A.0006.090305T1800Z-090306T0100Z/ LANE- 227 AM CST WED MAR 4 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...44. IT WILL BE QUITE WARM AND WINDY THIS AFTERNOON WITH SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH WITH HIGH GUSTS. RELATIVE HUMIDITIES WILL LOWER DURING THE AFTERNOON TO LESS THAN 15 PERCENT. THIS COMBINATION WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ030-031-045-046-064>066-078>081-088>090-041800- /O.CON.KDDC.FW.A.0006.090305T1800Z-090306T0100Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- 227 AM CST WED MAR 4 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...30...31...45...46...64...65...66...78...79...80...81 ...88...89...90. IT WILL BE WARM AND WINDY THURSDAY AFTERNOON WITH SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH WITH HIGH GUSTS. RELATIVE HUMIDITIES WILL LOWER DURING THE AFTERNOON TO LESS THAN 15 PERCENT. THIS COMBINATION WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 06
3 follow-up statements
000 WWUS83 KDDC 041543 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 943 AM CST WED MAR 4 2009 ...CRITICAL WILDFIRE CONDITIONS ARE EXPECTED TODAY AND THURSDAY... .SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP THIS AFTERNOON AND RELATIVE HUMIDITIES WILL LOWER TO LESS THAN 15 PERCENT. ON THURSDAY AFTERNOON THE WARM AND DRY AIRMASS ALONG WITH THE STRONG WINDS WILL OVERSPREAD ALL OF SOUTHWEST AND SOUTH CENTRAL KANSAS. KSZ043-044-061>063-074>077-084>087-042345- /O.CON.KDDC.FW.W.0006.090304T1700Z-090305T0100Z/ /O.CON.KDDC.FW.A.0006.090305T1800Z-090306T0100Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- 943 AM CST WED MAR 4 2009 /843 AM MST WED MAR 4 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...43...44...61...62...63...74...75...76...77...84...85 ...86...87. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 20 TO 30 MPH THIS AFTERNOON AND THURSDAY AFTERNOON WITH HIGHER GUSTS. RELATIVE HUMIDITIES WILL DROP TO LESS THAN 15 PERCENT RESULTING IN A CRITICAL FIRE INDEX. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ030-031-045-046-064>066-078>081-088>090-042345- /O.CON.KDDC.FW.A.0006.090305T1800Z-090306T0100Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- 943 AM CST WED MAR 4 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...30...31...45...46...64...65...66...78...79...80...81 ...88...89...90. IT WILL BE WARM AND WINDY THURSDAY AFTERNOON WITH SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH WITH HIGH GUSTS. RELATIVE HUMIDITIES WILL LOWER DURING THE AFTERNOON TO LESS THAN 15 PERCENT. THIS COMBINATION WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS83 KDDC 042025 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 225 PM CST WED MAR 4 2009 ...CRITICAL WILDFIRE CONDITIONS ARE EXPECTED TODAY AND THURSDAY... .SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THIS AFTERNOON AND RELATIVE HUMIDITIES WILL LOWER TO LESS THAN 15 PERCENT. ON THURSDAY AND FRIDAY AFTERNOONS THE WARM AND DRY AIRMASS ALONG WITH THE STRONG WINDS WILL OVERSPREAD ALL OF SOUTHWEST AND SOUTH CENTRAL KANSAS. KSZ030-045-064-078-088-050430- /O.UPG.KDDC.FW.A.0006.090305T1800Z-090306T0100Z/ /O.NEW.KDDC.FW.W.0007.090305T1800Z-090306T0100Z/ /O.NEW.KDDC.FW.A.0007.090306T1800Z-090307T0100Z/ /O.EXA.KDDC.FW.W.0006.000000T0000Z-090305T0100Z/ TREGO-NESS-HODGEMAN-FORD-CLARK- 225 PM CST WED MAR 4 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CST THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED. THIS RED FLAG WARNING IS IN EFFECT FROM 12 PM TO 7 PM CST THURSDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...30...45...64...78...88. IT WILL BE WARM AND WINDY THIS AFTERNOON AND THURSDAY AFTERNOON WITH SOUTH TO SOUTHWEST WINDS AT 15 TO 30 MPH WITH HIGH GUSTS. WINDS MAY BE STRONGER BY THURSDAY AFTERNOON. RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT. THIS COMBINATION WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILDFIRES. THESE SAME CONDITIONS WILL RETURN FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ043-044-061>063-074>077-084>087-050430- /O.UPG.KDDC.FW.A.0006.090305T1800Z-090306T0100Z/ /O.NEW.KDDC.FW.W.0007.090305T1800Z-090306T0100Z/ /O.NEW.KDDC.FW.A.0007.090306T1800Z-090307T0100Z/ /O.CON.KDDC.FW.W.0006.000000T0000Z-090305T0100Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- MORTON-STEVENS-SEWARD-MEADE- 225 PM CST WED MAR 4 2009 /125 PM MST WED MAR 4 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TO 7 PM CST /6 PM MST/ THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 7 PM CST /6 PM MST/ THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...43...44...61...62...63...74...75...76...77...84...85 ...86...87. WINDS WILL CONTINUE FROM THE SOUTH TO SOUTHWEST AT 20 TO 30 MPH THIS AFTERNOON AND THURSDAY AFTERNOON WITH HIGHER GUSTS. RELATIVE HUMIDITIES WILL DROP TO LESS THAN 15 PERCENT RESULTING IN A CRITICAL FIRE INDEX. CRITICAL WILDFIRE CONDITIONS CAN ALSO BE EXPECTED THURSDAY WITH VERY LOW RELATIVE HUMIDITIES AND SOUTHWEST WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS. THESE SAME CONDITIONS WILL RETURN FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ031-046-065-066-079>081-089-090-050430- /O.UPG.KDDC.FW.A.0006.090305T1800Z-090306T0100Z/ /O.NEW.KDDC.FW.W.0007.090305T1800Z-090306T0100Z/ /O.NEW.KDDC.FW.A.0007.090306T1800Z-090307T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 225 PM CST WED MAR 4 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CST THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CST THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...31...46...65...66...79...80...81...89...90. IT WILL BE WARM AND WINDY THURSDAY AFTERNOON WITH SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH WITH HIGH GUSTS. RELATIVE HUMIDITIES WILL LOWER DURING THE AFTERNOON TO LESS THAN 15 PERCENT. THIS COMBINATION WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILDFIRES. THESE SAME CONDITIONS WILL RETURN FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS83 KDDC 050100 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 700 PM CST WED MAR 4 2009 ...CRITICAL WILDFIRE CONDITIONS WILL GO DOWN TONIGHT BUT WILL RETURN ON THURSDAY... .SOUTHWESTERLY WINDS WILL DECREASE INTO THE 10 TO 15 MPH RANGE THIS EVENING...WITH RELATIVE HUMIDITY VALUES COMING UP AS THE TEMPERATURE DROPS. THE EXTREME FIRE CONDITIONS WILL RETURN ON THURSDAY AND FRIDAY AFTERNOONS THE WARM AND DRY AIRMASS ALONG WITH THE STRONG WINDS WILL OVERSPREAD ALL OF SOUTHWEST AND SOUTH CENTRAL KANSAS. KSZ030-043>045-061>064-074>078-084>088-051000- /O.EXP.KDDC.FW.W.0006.000000T0000Z-090305T0100Z/ /O.CON.KDDC.FW.W.0007.090305T1800Z-090306T0100Z/ /O.CON.KDDC.FW.A.0007.090306T1800Z-090307T0100Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 700 PM CST WED MAR 4 2009 /600 PM MST WED MAR 4 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 7 PM CST /6 PM MST/ THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 7 PM CST /6 PM MST/ THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES ...30...43...44...45...61...62...63...64...74...75...76 ...77...78...84...85...86...87...88. WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL INCREASE THIS EVENING...AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. CRITICAL FIRE WEATHER CONDITIONS WILL RETURN FOR THURSDAY AND FRIDAY. WINDS THURSDAY WILL BLOW OUT OF THE SOUTHWEST AT 20 TO 30 MPH WITH HIGHER GUSTS. RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT. THESE SAME CONDITIONS WILL RETURN FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ031-046-065-066-079>081-089-090-051000- /O.CON.KDDC.FW.W.0007.090305T1800Z-090306T0100Z/ /O.CON.KDDC.FW.A.0007.090306T1800Z-090307T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 700 PM CST WED MAR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CST THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CST THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...31...46...65...66...79...80...81...89...90. IT WILL BE WARM AND WINDY THURSDAY AFTERNOON WITH SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH WITH HIGHER GUSTS. RELATIVE HUMIDITIES WILL DECREASE DURING THE AFTERNOON TO LESS THAN 15 PERCENT. THIS COMBINATION WILL RESULT IN CONDITIONS FAVORABLE FOR THE SPREAD OF WILDFIRES. THESE SAME CONDITIONS WILL RETURN FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 3, 2:32 PM CST, 11 hours 55 minutes earlier.
Area forecast discussion, Mar 3, 2:32 PM CST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 232 PM CST TUE MAR 3 2009 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE THE AREAL COVERAGE AND THE EXTENT IN TIME OF FIRE WEATHER CRITERIA OVER THE NEXT TWO DAYS. WITH ALL THE MODELS FORECASTING DRYING IN THE LOWER LAYERS, AND WITH PERSISTENT DRY SURFACE CONDITIONS ACROSS MY CWA, THE MAIN WEATHER ELEMENT TO FORECAST FOR FIRE WEATHER CONCERNS WILL BE WIND...MORE LATER. FOR TONIGHT, WILL KEEP VERY CLOSE TO THE PREVIOUS FORECAST WITH MOSTLY HIGH CLOUDS PERSISTING, ESPECIALLY IN THE EASTERN CWA. MINIMUM TEMPERATURES SHOULD BE NEAR 30F IN HYS (WHICH SAW 21F THIS A.M.) AND RANGE TO 42F IN THE EHA AREA WHERE THE WINDS WILL PICK UP LATE. SKIES SHOULD PARTIALLY CLEAR ON WEDNESDAY FROM WEST TO EAST, ALLOWING THE WESTERN CWA TO MIX OUT AND DRY OUT DURING THE AFTERNOON. THINK THIS WILL ALSO ALLOW WINDS TO MIX DOWN FROM A HIGH LEVEL, ABOUT 750MB OR SO. THIS GIVES GUSTS INTO THE 35-40KT RANGE FOR ABOUT THE WESTERN 1/3RD OF THE CWA. THE GFS AND NAM BOTH SUPPORT 35KT GUSTS WEDNESDAY AFTERNOON, BUT THE ECMWF IS A LITTLE BELOW THIS LEVEL. WINDS SHOULD SUBSIDE BY EARLY EVENING WEDNESDAY, AND THUS WILL ALLOW THE FIRE WEATHER WATCH TO DROP AT 05/01Z. DUE TO THE DEGREE OF UNCERTAINTY OF THE WIND SPEEDS, STAYED WITH A WATCH FOR NOW AND WILL LET THE MID SHIFT DECIDE ON THE NEED OR NOT FOR A RED FLAG WARNING, AND FINE TUNE THE AREAL COVERAGE. WITH THE WARM FRONT THROUGH ALL OF OUR CWA BY WEDNESDAY EVENING, EXPECT MIN TEMPS TO STAY UP 4-8F FROM TONIGHT. WILL GO WITH MINS WED NT IN THE 40S IN MOST LOCALES, WITH UPPER 30S IN THE NORTH. WINDS SHOULD BE SOUTH TO SOUTHEAST AT 5 TO 15 MPH. AFTER AN INVERSION THURSDAY, THE MODELS ARE POINTING TOWARD A QUICK WARM UP, WITH TEMPERATURES TOPPING OUT IN THE 80S ALONG MY SOUTHERN 1 TO 2 TIERS, AND THE MID TO UPPER 70S ACROSS THE NORTHERN 2/3RDS CWA. DECIDED ADD ALL OF OUR CWA INTO A FIRE WEATHER WATCH FOR THURSDAY AFTERNOON, AS THE MOIST AIR WILL BE SWEPT EASTWARD AS THE WARM FRONT SCOURS DOWN TO THE SURFACE AND SHIFTS THE MOIST AIR EAST. WINDS LOOK MORE OF CERTAIN IN THE FIRE WEATHER CRITERIA FOR THURSDAY, ESPECIALLY BY THE AFTERNOON. DAYS 3-7... THE 12Z ECMWF UKMET AND GFS MODELS ARE COMING INTO BETTER AGREEMENT IN MOVING THE UPPER LOW DOWN ALONG THE WEST COAST THROUGH THE EARLY PART OF THE EXTENDED FORECAST PERIOD AND THEN EJECTING IT OUT ACROSS THE CENTRAL PLAINS SATURDAY NIGHT INTO SUNDAY MORNING. THESE MODELS KEEP THE REMAINS OF THE UPPER LOW SEPARATE FROM THE NORTHERN STREAM WAVES THAT TRACK OUT OF WESTERN CANADA INTO THE NORTHERN PLAINS AND GREAT LAKES. THE 12Z CANADIAN PHASES THE UPPER LOW WITH THE NORTHERN STREAM A LOT QUICKER THAN THE OTHER MODELS. OBVIOUSLY SOME INCONSISTENCIES REMAIN BETWEEN SOME OF THE MODELS AS HAS BEEN THE CASE THROUGH THE PAST SEVERAL DAYS. ON SATURDAY A COLD FRONT WILL PUSH SOUTH ACROSS WESTERN KANSAS AS A STRONG SHORTWAVE TROUGH MOVES EAST THROUGH THE NORTHERN PLAINS. THE GFS MODEL IS NOW SHOWING A MORE SIGNIFICANT PLUNGE OF COOLER AIR BEHIND THIS SYSTEM. FOR NOW HAVE DROPPED MAX TEMPERATURES ON SATURDAY INTO THE 50S OVER MOST OF THE CWA WITH AROUND 60 GOING ALONG THE OKLAHOMA BORDER. IF MODEL TRENDS CONTINUE...MAY HAVE TO LOWER TEMPERATURES EVEN MORE. THE WESTERN U.S. SYSTEM IS FORECAST TO LIFT OUT SATURDAY NIGHT OVER THE FRONTAL BOUNDARY. FAIRLY DECENT UPPER DYNAMICS AHEAD OF THIS SYSTEM AND THERE MAY BE ENOUGH MOISTURE TO WORK WITH TO BRING ISOLATED TO WIDELY SCATTERED SHOWERS TO PARTS OF THE AREA...ESPECIALLY THE EASTERN SECTIONS OF THE CWA. AFTER THE SYSTEM BLOWS THROUGH ON SUNDAY WE SHOULD SEE STRONG WESTERLY FLOW ACROSS SOUTHWEST KANSAS WHICH WILL BE ADVECTING DRYER AIR INTO THE AREA. DEEP MIXING BEHIND THE SYSTEM COULD RESULT IN RED FLAG CONDITIONS BEING MET DURING THE AFTERNOON HOURS ON SUNDAY. THE GFS AND ECMWF SHOW A FAIRLY ACTIVE PERIOD IN THE DAY 7-9 PERIOD WITH AN UPPER TROUGH MIGRATING EAST ACROSS THE CONUS. UPPER LEVEL RIDGING IS FORECAST TO DEVELOP ALONG THE WEST COAST BEHIND THIS SYSTEM SO AFTER A FEW DAYS OF NEAR OR BELOW NORMAL TEMPERATURES WE COULD SEE A TREND TOWARD WARMER WEATHER. && .AVIATION... A LEE SIDE TROUGH OF LOW PRESSURE LOCATED JUST WEST OF THE COLORADO BORDER WILL MOVE INTO WESTERN KANSAS TONIGHT. WINDS WILL BECOME SOUTHWESTERLY AT GARDEN CITY TONIGHT BUT WILL CONTINUE FROM A SOUTHERLY DIRECTION AT HAYS AND DODGE CITY THROUGH WEDNESDAY. VFR CONDITIONS WILL PREVAIL AS ONLY BROKEN OR OVERCAST CIRRUS CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 35 75 42 80 / 0 0 0 0 GCK 35 77 40 78 / 0 0 0 0 EHA 42 81 41 82 / 0 0 0 0 LBL 37 80 39 82 / 0 0 0 0 HYS 32 68 39 75 / 0 0 0 0 P28 35 70 46 83 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR KSZ030-031-043>046-061>066-074>081-084>090. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR KSZ043-061>063-074>077-084>087. && FN12/02/02
Hazardous weather outlook, Mar 3, 4:17 AM CST, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 417 AM CST TUE MAR 3 2009 KSZ030-031-044>046-064>066-078>081-088>090-041015- TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS- KIOWA-PRATT-CLARK-COMANCHE-BARBER- 417 AM CST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON AND RELATIVE HUMIDITIES WILL FALL TO BELOW 20 TO 25 PERCENT. THIS WILL CAUSE A HIGH FIRE DANGER AND ANY OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON THURSDAY AFTERNOON AS A WARM FRONT MOVES FROM WEST TO EAST ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS. STAY TUNED FOR POSSIBLE FIRE WEATHER WATCHES AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-061>063-074>077-084>087-041015- SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- STEVENS-SEWARD-MEADE- 417 AM CST TUE MAR 3 2009 /317 AM MST TUE MAR 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON AND RELATIVE HUMIDITIES WILL FALL TO BELOW 20 TO 25 PERCENT. EVEN LOWER RELATIVE HUMIDITIES ARE ANTICIPATED NEAR THE COLORADO BORDER WITH STRONGER WINDS FOR A FEW HOURS TOWARD EVENING. THIS WILL CAUSE A HIGH WILDFIRE DANGER AND ANY OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY AND THURSDAY AFTERNOONS AS A WARM FRONT MOVES FROM WEST TO EAST ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS. RELATIVE HUMIDITIES WILL BE LOW AND SOUTH TO SOUTHWEST WINDS WILL GUST TO 25 TO 35 MPH. OUTDOOR BURNING IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:25 PM CST | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 45 hr |
| Mar 4, 2:25 PM CST | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 29 hr |
Nearby
Red Flag Warnings in Kansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.